Virginia, 2012Damaging Winds in Virginia, September 2, 2012
September 2, 2012 · NWS AKQ · 2 events in 1 county or zone
Scattered severe thunderstorms associated with a weak trough of low pressure produced damaging winds across portions of southeast Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms associated with a weak trough of low pressure produced damaging winds across portions of southeast Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 2, 3:49 PM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Sep 2, 3:49 PM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 PM EDT SUN SEP 2 2012
.SYNOPSIS...
A WEAK COLD FRONT WILL BECOMING STALLED ACROSS THE VIRGINIA NORTH
CAROLINA BORDER TONIGHT THROUGH MONDAY. THE FRONT WILL RETURN
NORTH AS A WARM FRONT LATE MONDAY AND TUESDAY. REMNANTS OF ISAAC
WILL MOVE ALONG THE BOUNDARY DURING THIS PERIOD...BRINGING
INCREASED CLOUDS AND A CHANCE OF SHOWERS OR THUNDERSTORMS THROUGH
MIDWEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
VERY WARM...HUMID AND MODERATELY UNSTABLE AIRMASS PREVAILS OVER
THE REGION. SHWRS/TSTMS BLOSSOMING ACROSS WESTERN AND NORTHERN
SECTION OF CWA ATTM...AS WEAK SHRTWV TROF TRAVERSES REGION.
LAND/WATER INTERFACE ON THE WEST SIDE OF THE CHESAPEAKE BAY ALSO
APPEARS TO BE AIDING IN TSTM DVLPMT. TSTMS HAVE THUS FAR BEEN
LARGELY DISORGANIZED AND FAIRLY SLOW MOVING...WITH VERY HEAVY
RAINFALL...AMOUNTS IN THE 1 TO 3 INCH PER HOUR RANGE...BEING THE
PRIMARY THREAT. OVERALL STORM MOVEMENT WILL BE TO THE EAST...WITH
A STEADY WEAKENING TREND EXPECTED AFTER 00Z. HOWEVER...WITH
AIRMASS REMAINLY VERY MOIST...SCTD/ISOLD SHWR/TSTM ACTIVITY
POSSIBLE OVERNIGHT...SPCLY NORTHERN HALF OF CWA. TEMPS OVERNIGHT
REMAINING AT OR ABOVE 70.
NOT A LOT OF CHANGE ANTICIPATED ON MONDAY...WITH AIRMASS REMAINING
VERY MOIST AND MODERATELY UNSTABLE...AND WEAK/NON-DESCRIPT SHRTWVS
MOVING ACROSS REGION. SCTD SHWRS/TSTMS WILL AGAIN
DVLP...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS...WITH
GRADUAL DECREASE AFTER 00Z. HIGH TEMPS MONDAY SIMILAR TO
TODAY...WITH MID 80S DELMARVA...TO AROUND 90 SRN THIRD.
ATTM...HEAVY RAIN THREAT APPEARS TO BE ISOLATED ENOUGH THAT A
FLOOD/FLASH FLOOD WATCH IS NOT NEEDED.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
UPR TROF ASSOCIATED WITH THE REMNANTS OF ISAAC FORECAST TO SLOWLY
MOVE EWD DURING PERIOD. HAVE GONE LARGELY WITH GFS IN THE MON
NIGHT THROUGH WED TIME PERIOD...AS NAM APPEARS TOO FAST...AND GFS
IS ALSO MORE CONSISTENT WITH ECMWF. AS A RESULT...RIDGING AHEAD OF
TROF WILL DECREASE THE COVERAGE OF SHWRS/TSTMS OVER THE EASTERN
HALF OF CWA...WITH EMPHASIS SHIFTING WWD ACROSS PIEDMONT AND
BEYOND. EMPHASIS WILL SHIFT SLOWLY EWD TUE NIGHT/WED...WITH MAIN
RAINFALL THREAT WILL BE ALONG/W OF I-95 CORRIDOR TUE/TUE
NIGHT...THEN ALONG THE I-95 CORRIDOR AND INTO THE LWR MD ERN SHORE
ON WED.
MAX TEMPS BOTH TUE AND WED MAINLY IN THE MID TO UPR 80S...ALTHOUGH
A FEW AREAS ACROSS EXTRM SRN VA/INTERIOR NERN NC COULD REACH 90.
LOW TEMPS MON/TUE NIGHT AROUND OR JUST ABOVE 70 ALL AREAS.
RAINFALL BY TUE/WED MAY BECOME HEAVIER OVER A WIDER AREA...AND THE
FLOODING THREAT MAY INCREASE. THIS WILL NEED TO BE MONITORED BY
LATER SHIFTS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A MID/UPPER RIDGE REMAINS OVER THE WESTERN ATLANTIC DURING THE LATER
PART OF THIS WEEK. MEANWHILE...A WEAK TROUGH REMAINS OVER THE EAST
COAST. A WARM MOIST AIRMASS WILL LINGER OVER THE REGION WEDNESDAY
NIGHT AND THURSDAY. THERE WILL BE A POTENTIAL FOR LOCALLY HEAVY
RAIN...BUT THE STRONGEST FORCING REMAINS WELL NORTH OF THE REGION.
AT THIS POINT CHANCE POPS (NO HIGHER THAN 40 PERCENT) WILL BE
MAINTAINED WEDNESDAY NIGHT AND THURSDAY...AND WILL BE CONCENTRATED
TO THE AFTERNOON/EVENING HOURS. GENERAL AGREEMENT REMAINS WITH
RESPECT TO A SURFACE BOUNDARY DROPPING THROUGH THE REGION THURSDAY
NIGHT FOLLOWED BY SOMEWHAT DRIER AIR ARRIVING FOR FRIDAY. THE NEXT
TROUGH APPROACHES FROM THE WEST NEXT WEEKEND. HIGH TEMPERATURES ARE
EXPECTED TO RANGE FROM THE UPPER 80S TO AROUND 90 THURSDAY...BEFORE
DROPPING BACK INTO THE MID TO UPPER 80S FRIDAY INTO THE WEEKEND. LOW
TEMPERATURES SHOULD BE IN THE UPPER 60S TO LOW 70S WEDNESDAY AND
THURSDAY NIGHT...FOLLOWED BY MID TO UPPER 60S INTO THE WEEKEND.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE CWA AND WILL
BE POSSIBLE AT ALL TAF SITES TODAY THROUGH THIS EVENING. HEAVY
RAINFALL WILL CAUSE VIS/CIGS TO LOWER QUICKLY UNDER STRONGER STORM
CORES. THUNDERSTORMS SHOULD COME TO AN END LATE SUNDAY EVENING
BUT LIGHT SHOWERS MAY LINGER THROUGH THE OVERNIGHT HOURS. FOG MAY
BECOME AN ISSUE AFTER THE RAINS END LATE SUNDAY NIGHT DUE TO CALM
WINDS WITHIN A VERY MOIST ATMOSPHERE.
AN UNSETTLED WX PATTERN WILL CONTINUE SHOWER AND THUNDERSTORM
CHANCES THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND
EVENING HOURS. PERIODS OF LOWERED VIS/CIGS FROM HEAVY RAIN ARE
EXPECTED AT TIMES...AND PATCHY FOG/STRATUS COULD BE AN ISSUE DURING
THE EARLY MORNING HOURS AROUND SUNRISE.
&&
.MARINE...
A STATIONARY FRONT LINGERS ACROSS THE NORTHERN MID ATLANTIC THROUGH
TONIGHT AND DISSIPATES MONDAY. THE WIND SHOULD REMAIN SE (AOB 15KT)
MONDAY AHEAD OF ANOTHER WEAK BOUNDARY LIFTING N THROUGH THE REGION.
OTHERWISE...LOW PRESSURE SLOWLY LIFTS NE THROUGH MIDWEEK AS HIGH
PRESSURE PREVAILS OFF THE COAST RESULTING IN PERSISTENT S-SW FLOW
WITH SPEEDS GENERALLY AOB 15KT. THE WIND POTENTIALLY COULD REACH
15-20KT TUESDAY AFTERNOON INTO TUESDAY NIGHT AS THE SURFACE PRESSURE
GRADIENT TIGHTENS ALONG THE MID ATLANTIC COAST. WAVEWATCH CONTINUES
TO BRING LONG PERIOD SWELL (ASSOCIATED WITH LESLIE) TOWARD THE MID
ATLANTIC COAST. THIS IS BASED ON THE WIND FIELD FROM THE GFS.
HOWEVER...THE LATEST NHC FORECAST DOES NOT FOLLOW THE GFS
INTENSITY...SO SEAS WILL CONTINUE TO BE CAPPED AT 4FT. LONG PERIOD
SWELL COULD RESULT IN AN INCREASED RIP CURRENT THREAT TOWARD THE
MIDDLE AND END OF THIS WEEK.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...MAM/WRS
NEAR TERM...WRS
SHORT TERM...WRS
LONG TERM...AJZ
AVIATION...BMD/DAP
MARINE...AJZ
Hazardous weather outlook, Sep 2, 4:00 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 PM EDT SUN SEP 2 2012
NCZ013>017-030>032-VAZ093>097-032100-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-
500 PM EDT SUN SEP 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
ARE POSSIBLE THROUGH THIS EVENING. MINOR FLOODING IS POSSIBLE IN
AREAS AFFECTED BY SHOWERS AND THUNDERSTORMS FOR MORE THAN AN HOUR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING...WITH HEAVY RAINFALL THE GREATEST THREAT.
THE WEAKENING REMNANTS OF ISAAC WILL SLIDE ACROSS THE REGION
WEDNESDAY AND WEDNESDAY NIGHT. HEAVY RAIN WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ102-VAZ098-100-032100-
OUTER BANKS CURRITUCK-VIRGINIA BEACH-NORTHAMPTON VA-
500 PM EDT SUN SEP 2 2012
...MODERATE RIP CURRENT RISK IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE
OF VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
ARE POSSIBLE THROUGH THIS EVENING. MINOR FLOODING IS POSSIBLE IN
AREAS AFFECTED BY SHOWERS AND THUNDERSTORMS FOR MORE THAN AN HOUR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING...WITH HEAVY RAINFALL THE GREATEST THREAT.
THE WEAKENING REMNANTS OF ISAAC WILL SLIDE ACROSS THE REGION
WEDNESDAY AND WEDNESDAY NIGHT. HEAVY RAIN WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>638-650-652-654-656-658-032100-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
500 PM EDT SUN SEP 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
AND GUSTY WINDS ARE POSSIBLE THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED
AGAIN MONDAY...MAINLY DURING THE AFTERNOON AND EVENING. HEAVY
RAINFALL ASSOCIATED WITH THE REMNANTS OF ISAAC WILL BE POSSIBLE
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>024-NCZ012-VAZ048-049-060>092-032100-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-
500 PM EDT SUN SEP 2 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL PERSIST THROUGH THIS EVENING. MINOR FLOODING IS
POSSIBLE IN AREAS AFFECTED BY SHOWERS AND THUNDERSTORMS FOR MORE
THAN AN HOUR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE WEAKENING REMNANTS OF ISAAC WILL SLIDE ACROSS THE REGION
MONDAY THROUGH WEDNESDAY ALONG A STALLED FRONTAL BOUNDARY.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY DURING THE
AFTERNOON AND EVENING. THE GREATEST THREAT FOR WIDESPREAD HEAVY
RAINFALL WILL BE WEST OF INTERSTATE 95 ON TUESDAY...AND ALONG AND
EAST OF INTERSTATE 95 ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ025-VAZ099-032100-
MARYLAND BEACHES-ACCOMACK-
500 PM EDT SUN SEP 2 2012
...MODERATE RIP CURRENT RISK IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL PERSIST THROUGH THIS EVENING. MINOR FLOODING IS
POSSIBLE IN AREAS AFFECTED BY SHOWERS AND THUNDERSTORMS FOR MORE
THAN AN HOUR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK.
THE WEAKENING REMNANTS OF ISAAC WILL SLIDE ACROSS THE REGION
MONDAY THROUGH WEDNESDAY ALONG A STALLED FRONTAL BOUNDARY.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY DURING THE
AFTERNOON AND EVENING. THE GREATEST THREAT FOR WIDESPREAD HEAVY
RAINFALL WILL BE WEST OF INTERSTATE 95 ON TUESDAY...AND ALONG AND
EAST OF INTERSTATE 95 ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 2, 4:44 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
544 PM EDT SUN SEP 2 2012
NCZ012-013-030-VAZ087-092-022245-
BERTIE-GREENSVILLE-HERTFORD-NORTHAMPTON-SOUTHAMPTON-
544 PM EDT SUN SEP 2 2012
...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS
NORTHAMPTON...BERTIE...HERTFORD...GREENSVILLE AND SOUTHAMPTON
COUNTIES THROUGH 645 PM EDT...
AT 543 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN ALONG A LINE EXTENDING FROM SEABOARD TO
KELFORD...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF DAHLIA
TO 6 MILES SOUTHWEST OF AULANDER...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...EAGLETOWN...
CREEKSVILLE...GEORGE...BRYANTS CORNER...GALATIA...CONNARITSA.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
GUSTY WINDS OF 30 TO 40 MPH.
CLOUD TO GROUND LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3603 7721 3610 7725 3611 7724 3611 7725
3615 7727 3616 7729 3655 7755 3675 7728
3622 7692
ZIMMERMANLocal storm report, Sep 2, 4:58 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
558 PM EDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD 1 ESE RICHMOND 37.55N 77.44W
09/02/2012 CITY OF RICHMOND VA LAW ENFORCEMENT
HIGH WATER ON I 95 NEAR EXIT 76B... TRAFFIC STOPPED
&&
EVENT NUMBER AKQ1200726
JEFLocal storm report, Sep 2, 5:14 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
614 PM EDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLOOD 1 SSW BEECHWOOD MANOR 37.28N 77.21W
09/02/2012 PRINCE GEORGE VA TRAINED SPOTTER
ROUTE 10 BETWEEN GARYSVILLE AND HOPEWELL HEAVY PONDING
OF WATER
&&
EVENT NUMBER AKQ1200727
JEFSpecial weather statement, Sep 2, 5:19 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
619 PM EDT SUN SEP 2 2012
VAZ096-097-022315-
CHESAPEAKE-SUFFOLK-
619 PM EDT SUN SEP 2 2012
...A THUNDERSTORM WITH HEAVY RAIN WILL MOVE ACROSS THE CITY OF
CHESAPEAKE AND CITY OF SUFFOLK THROUGH 715 PM EDT...
AT 618 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY
RAIN OVER BOWERS HILL...OR ABOUT 7 MILES SOUTHWEST OF
CHURCHLAND...MOVING NORTHWEST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MAGNOLIA...WILROY...
DRIVER...KINGS FORK...HOBSON...CRITTENDEN.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3679 7668 3690 7656 3691 7653 3690 7652
3692 7649 3684 7638 3681 7640 3678 7637
3679 7633 3675 7627 3661 7639
ZIMMERMANSpecial weather statement, Sep 2, 5:24 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
624 PM EDT SUN SEP 2 2012
VAZ081-082-088-089-092-022330-
CHARLES CITY-PRINCE GEORGE-SOUTHAMPTON-SURRY-SUSSEX-
624 PM EDT SUN SEP 2 2012
...THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE ACROSS EXTREME
SOUTHERN CHARLES CITY...EXTREME EASTERN PRINCE GEORGE...WESTERN
SURRY...EASTERN SUSSEX AND CENTRAL SOUTHAMPTON COUNTIES THROUGH 730
PM EDT...
AT 623 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN ALONG A LINE EXTENDING FROM GARYSVILLE TO BOYKINS...OR
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF CHARLES CITY TO
BOYKINS...MOVING NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING.
LAT...LON 3728 7693 3655 7700 3655 7722 3728 7717
ALBRIGHT
Special weather statement, Sep 2, 5:49 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
649 PM EDT SUN SEP 2 2012
VAZ088-089-092-093-022345-
ISLE OF WIGHT-SOUTHAMPTON-SURRY-SUSSEX-
649 PM EDT SUN SEP 2 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS ISLE OF WIGHT...SURRY...
SUSSEX AND SOUTHAMPTON COUNTIES THROUGH 745 PM EDT...
AT 650 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CARSLEY TO VICKSVILLE...OR
ALONG A LINE EXTENDING FROM WAVERLY TO 8 MILES NORTHEAST OF
COURTLAND...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WAKEFIELD...BOOTH
FORK...DENDRON...IVOR...ELLIS FORK...ELBERON.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3714 7680 3676 7676 3679 7706 3710 7709
ALBRIGHT
Thunderstorm Wind, Southampton
- When
- September 2, 6:25 PM EST
- Where
- Southampton County, 2.85 mi WNW of Saddlers Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.910, -76.980
Large trees were downed on Kellos Mill Road.
Thunderstorm Wind, Southampton
- When
- September 2, 6:30 PM EST
- Where
- Southampton County, 1.77 mi SE of Ivor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.880, -76.860
Trees were downed on power lines causing power outages.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Mississippi, September 2 to 3, 2012$750,000 · 56 kt wind · 9 events
- Flash Flooding and Damaging Winds in Alabama, September 2, 2012$215,000 · 52 kt wind · 28 events
- Flash Flood and Lightning Strike in Tennessee, September 2, 2012$30,000 · 2 events
- Damaging Winds in Virginia, September 2, 2012$12,000 · 55 kt wind · 10 events
- Damaging Winds in North Carolina, September 2, 2012$750 · 50 kt wind · 7 events
- Damaging Winds in North Carolina, September 2, 2012$4,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Arizona, September 2, 2012$3,000 · 52 kt wind · 4 events
- Flash Flooding in District of Columbia, September 2, 20124 events
- Damaging Winds in Kentucky, September 2, 201250 kt wind · 3 events
- Damaging Winds in North Carolina, September 2, 201260 kt wind · 2 events
- Flood in Ohio, September 2, 20121 event
- Waterspout in South Atlantic Coastal Waters, September 2, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 414276, 414277.